Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 2, 1997, 9:27 AM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 9:27 AM CST (15:27 UTC)
- Expired
- Mar 2, 1997, 1:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 021533 RRA FFWSHV LAC111-013-015-027-031-061-081-119-021930- BULLETIN - EAS ACTIVATION REQUESTED COR FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 927 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 PM CST FOR THE FOLLOWING AREAS... IN NORTHEAST LOUISIANA ...UNION PARISH IN NORTHWEST LOUISIANA ...BIENVILLE PARISH...BOSSIER PARISH...DE SOTO PARISH ...LINCOLN PARISH...RED RIVER PARISH...WEBSTER PARISH ...CLAIBORNE PARISH... AT 925 PM CST DOPPLER RADAR IN SHREVEPORT SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS IN A 100 MILE WIDE AREA THAT EXTENDED GENERALLY SOUTHEAST OF A LINE FROM NEAR MAGNOLIA ARKANSAS SOUTHWEST TO NEAR SHREVEPORT/BOSSIER CITY LOUISIANA AND INTO EAST TEXAS TO NEAR LUFKIN. WITHIN THIS AREA...HEAVY RAINFALL WITH AMOUNTS OF 1/2 TO NEAR 1 INCH PER HOUR WAS OCCURRING ACROSS NORTHERN LOUISIANA. THIS HEAVY RAINFALL WAS OCCURRING OVER A REGION THAT HAD FROM 3 TO 4 INCHES OVERNIGHT WITH ISOLATED AMOUNTS TO NEAR 5 INCHES WHICH HAS AND WILL RESULT IN FLASH FLOODING. MANY ROADS WILL BE AFFECTED BY HIGH WATER...ROAD AND CULVERT WASHOUTS WILL OCCUR...AND HOMES AND BUSINESSES WILL BE FLOODED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 8:40 AM CST, 47 minutes earlier.
Area forecast discussion, Mar 2, 8:40 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST SUN MAR 2 1997 H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN. NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD PRECEDE THIS FTR ACRS SRN 1/2 OF CWA. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS NRN LA. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:10 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 4 hr |
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | De Soto | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Mar 2, 6:21 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 39 min |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bossier, De Soto, Red River | 4 hr |
| Mar 2, 10:44 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Mar 2, 11:41 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Mar 2, 12:28 PM CST | Tornado Warning | SHV | Claiborne, Webster | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.